MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G10435
Medical Device Problem Codes Obstruction of Flow (2423); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D2a - common device name: additional names: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b - product code: additional product codes: gbo, lje.G4- pma/510(k) #: k173035.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter migrated following placement in a 52-year-old female patient.The patient was previously treated with fluids for liver abscess at another hospital.On (b)(6) 2024 at 13:00, she came in with abdominal distension and fever and was admitted to the hospital.A drainage catheter was then placed under ultrasound to drain the liver abscess.At 16:00, the nurse noticed that the catheter was not draining the pus and notified the physician to examine the patient's condition.Upon examination, redness of skin, and slight increase in temperature at the insertion site were noted.A blockage in the catheter was suspected.The patient was subsequently taken to the ultrasound room and the drainage catheter was repositioned under ultrasound guidance.By 20:00, approximately 10 ml of pus was drained.The skin redness persisted but the skin temperature was normal.The doctor administered symptomatic anti-inflammatory treatment.A combination of drug/mechanical intervention included skin sterilization with iodophor, lidocaine surface infiltration and intravenous administration of 100ml saline with 1.5g cefoperazone sodium and sulbactam sodium.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
In additional information received on 06nov2024, it was reported by the facility that the failure was most likely due to use error.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional information: b5, d9, h3.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Correction: h6 (annex a) investigation ¿ evaluation it was reported that an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter migrated following placement in a 52-year-old female patient.The patient was previously treated with fluids for liver abscess at another hospital.On (b)(6) 2024 at 13:00, she came in with abdominal distension and fever and was admitted to the hospital.A drainage catheter was then placed under ultrasound to drain the liver abscess.At 16:00, the nurse noticed that the catheter was not draining the pus and notified the physician to examine the patient's condition.Upon examination, redness of skin, and slight increase in temperature at the insertion site were noted.A blockage in the catheter was suspected.The patient was subsequently taken to the ultrasound room, and the drainage catheter was repositioned under ultrasound guidance.By 20:00, approximately 10 ml of pus was drained.The skin redness persisted but the skin temperature was normal.The doctor administered symptomatic anti-inflammatory treatment.A combination of drug/mechanical intervention included skin sterilization with iodophor, lidocaine surface infiltration and intravenous administration of 100ml saline with 1.5g cefoperazone sodium and sulbactam sodium.The distributor visited the hospital to verify this incident and was informed that the cause of this adverse event was due to the nurse's improper operation, and the patient's adverse effects had nothing to do with the quality of the cook product.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot confirmed there were no relevant recorded nonconformances.A complaint history search identified no additional complaints reported for this lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The current instructions for use [ifu__multi2_rev1] is packaged with this device.The product ifu states the following in consideration of the reported failure mode: "precautions patients with indwelling drainage catheters should be evaluated routinely to ensure continuous function of the catheter.How supplied upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, no returned device, and the results of the investigation, cook has concluded the main cause of the event is related to unintended use error related to manipulation of the device the appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20570888
Report Number1820334-2024-01432
Device Sequence Number8003095
Product Code FGE
UDI-Device Identifier00827002104358
UDI-Public(01)00827002104358(17)270531(10)16084496
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG10435
Device Catalogue NumberULT12.0-38-25-P-5S-CLDM-HC
Device Lot Number16084496
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer11/06/2024
05/11/2025
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date11/19/2024
06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexFemale